Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 121, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 23, 2016, 4:51 AM EDT for Halifax County, Warren County, North Carolina. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2016, 4:51 AM EDT (08:51 UTC)
- Expired
- Jun 23, 2016, 5:30 AM EDT
- In force
- 39 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Halifax County, NC, Warren County, NC
The radar
The Raleigh/Durham radar (KRAX), 81 km from the middle of the area, began a volume at 08:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 4:55 AM EDT | TSTM WND DMG | 4 Nnw Arcola, NC | TREE DOWN ACROSS MOUNTAIN VIEW RD IN THE GROVE HILL AREA. |
| Jun 23, 5:00 AM EDT | TSTM WND DMG | 3 E Arcola, NC | TREE DOWNED ACROSS HWY 561 AT WILLIAMS ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 8.9 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 47 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1392 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted.
050
WUUS52 KRAH 230851
SVRRAH
NCC083-185-230930-
/O.NEW.KRAH.SV.W.0121.160623T0851Z-160623T0930Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
451 AM EDT THU JUN 23 2016
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN WARREN COUNTY IN CENTRAL NORTH CAROLINA...
NORTHWESTERN HALIFAX COUNTY IN CENTRAL NORTH CAROLINA...
* UNTIL 530 AM EDT
* AT 451 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHEAST
OF WARRENTON...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...WARRENTON...LITTLETON...AIRLIE...
MEDOC MOUNTAIN STATE PARK AND ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3645 7767 3615 7768 3616 7771 3620 7801
3621 7805 3621 7808 3622 7812 3625 7813
3624 7816 3626 7817 3625 7819 3641 7818
TIME...MOT...LOC 0851Z 270DEG 34KT 3632 7804
HAIL...1.00IN
WIND...60MPH
$$3 follow-up statements
478
WWUS52 KRAH 230904
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
504 AM EDT THU JUN 23 2016
NCC083-185-230930-
/O.CON.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
WARREN NC-HALIFAX NC-
504 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR SOUTHEASTERN WARREN AND NORTHWESTERN HALIFAX COUNTIES...
AT 504 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTH OF
LITTLETON...OR 16 MILES SOUTHWEST OF ROANOKE RAPIDS...MOVING EAST AT
40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
ROANOKE RAPIDS...AIRLIE...MEDOC MOUNTAIN STATE PARK AND ARCOLA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3645 7767 3615 7768 3616 7771 3620 7801
3621 7805 3640 7803
TIME...MOT...LOC 0904Z 270DEG 34KT 3632 7789
HAIL...1.00IN
WIND...60MPH
$$775
WWUS52 KRAH 230914
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
514 AM EDT THU JUN 23 2016
NCC185-230923-
/O.CAN.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
WARREN NC-
514 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WARREN COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA...THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3632 7767 3619 7768 3622 7789 3639 7788
3642 7767
TIME...MOT...LOC 0913Z 270DEG 34KT 3632 7778
$$
NCC083-230930-
/O.CON.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
HALIFAX NC-
514 AM EDT THU JUN 23 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 AM EDT
FOR NORTHWESTERN HALIFAX COUNTY...
AT 513 AM EDT...A SEVERE THUNDERSTORM WAS LOCATED 10 MILES WEST OF
HALIFAX...MOVING EAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS POSSIBLE. WIND DAMAGE TO
ROOFS...SIDING...AND TREES IS ALSO POSSIBLE.
LOCATIONS IMPACTED INCLUDE...
AIRLIE AND MEDOC MOUNTAIN STATE PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
RALEIGH.
&&
LAT...LON 3632 7767 3619 7768 3622 7789 3639 7788
3642 7767
TIME...MOT...LOC 0913Z 270DEG 34KT 3632 7778
HAIL...1.00IN
WIND...60MPH
$$518
WWUS52 KRAH 230924
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
524 AM EDT THU JUN 23 2016
NCC083-230933-
/O.EXP.KRAH.SV.W.0121.000000T0000Z-160623T0930Z/
HALIFAX NC-
524 AM EDT THU JUN 23 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HALIFAX COUNTY
WILL EXPIRE AT 530 AM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
RALEIGH.
LAT...LON 3632 7767 3619 7768 3622 7789 3639 7788
3642 7767
TIME...MOT...LOC 0922Z 270DEG 34KT 3632 7778
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 3:52 AM EDT, 59 minutes earlier.
Area forecast discussion, Jun 23, 3:52 AM EDT, 59 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 352 AM EDT THU JUN 23 2016 .SYNOPSIS...An active northwest flow aloft will prevail over the Carolinas and Mid-Atlantic through Thursday. A back door cold front will progress southward through the region Friday into Friday night. && .NEAR TERM /Through tonight/... As of 350 AM Thursday... Scattered thunderstorms remain across the northeastern third of the forecast area this morning as an old boundary served as a catalyst for some early morning convection. Convective allowing models were very late to catch on to this activity and do not have a good handle on the situation going forward regarding the MCS moving through the Ohio Valley. Latest run of the HRRR might be coming a bit more into reality as it has the current activity diminishing and moving off to the east over the next several hours. This is followed by a lull in precipitation during the morning and then the beginning of the precip associated with the advancing MCS moves into the northeastern counties after 18Z. Convection is presenting as a multicellular line as it moves through the northeast but points further south and west are unaffected. Looking at the forecast soundings for tomorrow, the picture becomes a bit clearer. Very moist, unstable soundings for KRDU and KRWI suggest the best balance of thermodynamics and dynamics with 30-40 kt winds aloft to help organize convection. An inverted V signature below 5 kft suggests some wet microbursts possible. Fat CAPE in the hail growth zone (and 2000 J/KG overall) also suggests that hail will once again be a threat. In comparison, KGSO soundings also appear very unstable with a little less dynamics and less moisture, particularly aloft in the mid and upper levels. This suggests convection still is possible here but wont have the moisture support that the east will see. Further south, KFAY looks much drier, especially in the low levels although there will still be elevated instability. This looks like the least likely place for severe wx later today. Therefore, the forecast falls in line with the slight risk of severe thunderstorms forecasted by the SPC today across the northern tier with a marginal risk across the central part of the CWA. The most likely threat will be damaging winds and hail. In addition to possible severe wx, temperatures will be very hot with highs topping out in the mid to upper 90s. This will put heat indices near or slightly above 100 degrees, however below the 105 degree criteria for a heat advisory. Therefore have held off on any short fuse heat products for today. Outside of convection, winds will become gusty this afternoon up to 20 kts or so. Lows in the mid 70s. && .SHORT TERM /Friday and Friday night/... As of 350 AM Thursday... Slight risk continues on Friday, except the focus becomes located across the southern part of the CWA as the cold front slowly moves through NC. Forecast soundings show a very unstable airmass but shear and moisture will be less than on previous days. That being said, what does get going could become severe very quickly even if more scattered in nature. A multi-cellular mode will be favored once again with a focus around the weakening cold front. Temperatures not as high on Friday afternoon with highs in the upper 80s to mid 90s from northeast to southwest. A much drier airmass moves in for Friday night, especially across the north with a lot less instability. Cooler with lows in the upper 60s to lower 70s. && .LONG TERM /Saturday through Wednesday/... As of 330 AM Thursday... This weekend's weather will feature a cold front to our south, high pressure building in from the north, and a slightly cooler airmass which will result in highs a few degrees below normal (mid 80s) and near-normal lows (mid 60s). While the front will be to our south by 12Z Saturday, an elongated shear axis in the nw flow aloft, combined with lingering moisture, warrants the inclusion of slight chance pops across mainly the southern half of our CWA during the daytime Saturday. By evening Saturday, we should begin to see drier air pushing south into our area as high pressure centered to our north continues building south into our area. As such, look for dry weather across our entire forecast area both Saturday night and Sunday. Early next week, the next short wave will quickly approach from the west, bringing the next chance for rain to our area. The timing has definitely sped up from prev forecast cycles, and now appears that showers/tstms will be possible as early as Monday afternoon across our western zones and the rest of our CWA by Monday evening. In the wake of that short wave, broad cyclonic flow will become established over the eastern states, with several embedded short waves crossing the region, through the rest of the week. Timing the individual disturbances this far out is challenging, so while it won't be raining the entire time or a complete wash-out next week, look for at least climo (or higher) pops each day next week, along with near- normal temps. 24-hour climo pops this time of year is 30-35 percent. Normal temps include highs in the upper 80s and lows in the mid-upr 60s. && .AVIATION /06Z Thursday through Monday/... As of 200 AM Thursday... 24 Hour TAF Period: Scattered thunderstorms continue to evolve over mainly the northeastern quadrant of the CWA affecting the KRDU and KRWI terminals. While the environment is becoming less favorable for continued development, it could be another couple of hours before showers and storms taper off. Otherwise VFR conditions prevailing across much of the area this morning and are expected to do so for much of the TAF period. Wind gusts will be a big story later today with gusts as high as 20 kts possible this afternoon. Another round of storms is possible across the north this afternoon as leftover energy from a long lived mesoscale convective system moves into the area from the north. Long Term: A frontal system will stall over the area on Friday providing an opportunity for greater thunderstorm coverage. The front should dip south of the area on Saturday until a cold front approaches from the west Monday night into Tuesday. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Vincent NEAR TERM...Ellis SHORT TERM...Ellis LONG TERM...rah AVIATION...Ellis
Hazardous weather outlook, Jun 23, 3:59 AM EDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 359 AM EDT THU JUN 23 2016 NCZ007>011-021>028-038>043-073>078-083>086-088-089-240800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 359 AM EDT THU JUN 23 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING WITH THE MAIN THREATS FROM DAMAGING WINDS AND LARGE HAIL. IN ADDITION...HEAT INDEX VALUES WILL RISE TO AROUND 100 DEGREES THIS AFTERNOON. HEAT RELATED ILLNESSES ARE POSSIBLE FOR THOSE DOING STRENUOUS ACTIVITIES OUTDOORS AND THOSE IN POOR HEALTH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A FEW SEVERE THUNDERSTORMS ARE POSSIBLE ON FRIDAY, ESPECIALLY DURING THE LATE AFTERNOON AND EVENING HOURS. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE MAIN STORM THREATS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jun 23, 1:49 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
149 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM TSTM WND DMG 4 SW PILOT 35.84N 78.31W
06/23/2016 WAKE NC AMATEUR RADIO
TREE DOWN ON A CAR. NO INJURIES REPORTED.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jun 23, 2:16 AM EDT, 2 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
216 AM EDT THU JUN 23 2016
NCZ026-230700-
FRANKLIN NC-
216 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF FRANKLIN COUNTY
UNTIL 300 AM EDT...
AT 216 AM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
WAKE FOREST...OR 9 MILES SOUTHWEST OF LOUISBURG...MOVING EAST AT 25
MPH.
NICKEL SIZE HAIL AND WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WITH
THIS STORM.
HEAVY RAIN AND DEADLY CLOUD TO GROUND LIGHTNING WILL ALSO BE POSSIBLE
WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LOUISBURG...FRANKLINTON...BUNN AND YOUNGSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
40 MPH ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND BLOWING AROUND
TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 3613 7806 3588 7822 3589 7830 3591 7835
3593 7835 3594 7839 3598 7843 3602 7855
3608 7854 3618 7849 3616 7846 3616 7842
3618 7840
TIME...MOT...LOC 0616Z 276DEG 22KT 3602 7845
ELLISLocal storm report, Jun 23, 2:52 AM EDT, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
252 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1035 PM HAIL 3 NE ROCKY MOUNT 35.98N 77.76W
06/22/2016 U1.00 INCH EDGECOMBE NC PUBLIC
PUBLIC REPORT OF QUARTER-SIZE HAIL NEAR THE
INTERSECTION OF HWY 97 AND OLD BATTLEBORO
RD, RELAYED VIA LOCAL MEDIA SOCIAL MEDIA
PAGE.
&&
NWS RALEIGH NC
IRIS SYSTEMSpecial weather statement, Jun 23, 3:44 AM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE RALEIGH NC 344 AM EDT THU JUN 23 2016 NCZ008-230815- GRANVILLE- 344 AM EDT THU JUN 23 2016 ...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CENTRAL GRANVILLE COUNTY UNTIL 415 AM EDT... AT 344 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR OXFORD...MOVING EAST AT 35 MPH. HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... OXFORD...STOVALL AND BEREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE EXTRA CAUTION TO AVOID HYDROPLANING. && LAT...LON 3622 7851 3623 7880 3642 7880 3645 7851 TIME...MOT...LOC 0744Z 269DEG 31KT 3634 7869
Special weather statement, Jun 23, 3:46 AM EDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
346 AM EDT THU JUN 23 2016
NCZ041-230830-
WAKE-
346 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF NORTHEASTERN WAKE
COUNTY UNTIL 430 AM EDT...
AT 346 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WAKE FOREST...OR NEAR RALEIGH...MOVING EAST
AT 20 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
RALEIGH...WAKE FOREST...ZEBULON...KNIGHTDALE...ROLESVILLE...
FALLS LAKE BOAT RAMP AND FALLS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3598 7843 3581 7829 3579 7867 3598 7868
3601 7851
TIME...MOT...LOC 0746Z 268DEG 17KT 3590 7859Special weather statement, Jun 23, 4:17 AM EDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
417 AM EDT THU JUN 23 2016
NCZ009-010-026-230900-
WARREN-VANCE-FRANKLIN-
417 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF WARREN...VANCE AND
NORTHEASTERN FRANKLIN COUNTIES UNTIL 500 AM EDT...
AT 416 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER HENDERSON...MOVING EAST AT 35 MPH.
HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
HENDERSON...WARRENTON...NORLINA...KITTRELL...MIDDLEBURG...MACON...
SOUTH HENDERSON...GILLBURG...
SOUTHPOINTE AND MORNINGSTAR MARINAS AND DREWRY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LOCALLY HEAVY RAIN WILL QUICKLY REDUCE VISIBILITY AND RESULT IN
PONDING OF WATER ON ROADWAYS. DRIVERS ARE URGED TO SLOW DOWN AND USE
EXTRA CAUTION TO AVOID HYDROPLANING.
&&
LAT...LON 3624 7798 3621 7800 3621 7851 3648 7851
3652 7796
TIME...MOT...LOC 0816Z 268DEG 32KT 3634 7838The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:31 PM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Jun 22, 9:43 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Granville, Vance | 32 min |
| Jun 22, 9:47 PM EDT | Special Weather Statement | RAH | Halifax | 58 min |
| Jun 22, 9:54 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Vance, Warren | 36 min |
| Jun 22, 10:13 PM EDT | Severe Thunderstorm Warning | RAH | Edgecombe, Nash, Wilson | 62 min |
| Jun 22, 10:21 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 20 min |
| Jun 22, 10:24 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Nash, Wake | 36 min |
| Jun 22, 10:59 PM EDT | Severe Thunderstorm Warning | RAH | Nash, Wayne, Wilson | 31 min |
| Jun 22, 11:30 PM EDT | Severe Thunderstorm Warning | RAH | Wayne, Wilson | 30 min |
| Jun 23, 12:19 AM EDT | Special Weather Statement | RAH | Wake | 56 min |
| Jun 23, 12:30 AM EDT | Severe Thunderstorm Warning | RAH | Franklin, Johnston, Nash, Wake | 45 min |
| Jun 23, 1:19 AM EDT | Special Weather Statement | RAH | Wilson | 41 min |
| Jun 23, 1:23 AM EDT | Special Weather Statement | RAH | Durham, Orange | 37 min |
| Jun 23, 1:27 AM EDT | Special Weather Statement | RAH | Johnston | 48 min |
| Jun 23, 1:44 AM EDT | Severe Thunderstorm Warning | RAH | Durham, Granville, Orange, Wake | 46 min |
| Jun 23, 2:16 AM EDT | Special Weather Statement | RAH | Franklin | 44 min |
| Jun 23, 3:44 AM EDT | Special Weather Statement | RAH | Granville | 31 min |
| Jun 23, 3:46 AM EDT | Special Weather Statement | RAH | Wake | 44 min |
| Jun 23, 4:17 AM EDT | Special Weather Statement | RAH | Vance, Warren | 43 min |
| Jun 23, 4:02 PM EDT | Special Weather Statement | RAH | Alamance, Guilford | 43 min |
| Jun 23, 4:26 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Chatham, Orange | 49 min |
| Jun 23, 5:02 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 58 min |
| Jun 23, 5:08 PM EDT | Severe Thunderstorm Warning | RAH | Alamance, Orange | 67 min |
| Jun 23, 5:23 PM EDT | Special Weather Statement | RAH | Chatham | 37 min |
| Jun 23, 5:51 PM EDT | Tornado Warning | RAH | Alamance, Chatham, Orange | 28 min |
| Jun 23, 6:16 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Vance | 44 min |
| Jun 23, 6:18 PM EDT | Severe Thunderstorm Warning | RAH | Chatham | 41 min |
| Jun 23, 6:54 PM EDT | Severe Thunderstorm Warning | RAH | Granville, Person | 51 min |
| Jun 23, 7:01 PM EDT | Severe Thunderstorm Warning | RAH | Vance, Warren | 44 min |
| Jun 23, 7:36 PM EDT | Severe Thunderstorm Warning | RAH | Franklin, Halifax, Nash, Warren | 46 min |
| Jun 23, 7:37 PM EDT | Tornado Warning | RAH | Granville | 23 min |
| Jun 23, 7:53 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Franklin, Granville, Orange, Person, Vance | 52 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.